Medifast Side Effects

Depositphotos 5541812 s 258x300 Medifast Side Effects

What Side Effects Does the Medifast Diet Have?

Medifast has been proven to be a great plan to help you reach your weight loss goals. But what about Medifast side effects? The side effects are generally temporary and mild. They are also fairly rare. Most people won’t get any of them. In extreme cases, side effects can cause serious problems, especially when there is another underlying medical issue.

While on the Medifast plan, many people say they feel very hungry. That is pretty common in the first 1-2 weeks, since you are reducing your caloric intake. It should end by the end of the 2nd week. If it doesn’t, you may have too much acid in your stomach. Taking an OTC acid blocker can help with that issue.

Leg cramps are something else that some people complain about. You can try eating some MediFast Fast Soup or a bouillon to help. It could be related to a potassium problem. However, you should never just start taking potassium. It can cause serious health problems, and should only be taken under doctor’s orders. Flexing the foot, or pushing your foot against a wall for 30 seconds and then relaxing it can help alleviate the cramp.

Headaches are another side effect. They are more common in the first week, due to the diet change. If they don’t go away after a week, drinking at least 64 ounces of water daily and taking ibuprofen or acetaminophen for the pain should help.

Loose skin can be a side effect for anyone losing a large amount of weight at one time. Many people who use Medifast have been know to develop this problem because of how well Medifast works! This condition due to rapid weight loss can be quickly countered by simply increasing your exercise routine in order to tone your muscles. In extreme cases, when you are going down in clothing sizes so quickly,  it might be necessary to have plastic surgery.

Being cold is also a fairly common side effect. That is because you are taking in fewer calories. A jacket or sweater takes care of this problem. There are also MediFast hot products which might warm you up.

There have been reports from Medifast users who have contracted a rash from the product. Two different reasons to get the rash have been discovered as to why some people develop the rash. One is that the meals contain more protein than you are generally used to eating on a regular basis. The second reason could be that you are allergic to an ingredient in the meals. Using a product like Benadryl or cortisone can help with the rash. If it continues, or gets worse, you should talk to your doctor in order to pin-point what the problematic ingredient might be, and so that your doctor can help you find a solution to the rash without messing up your diet.

Other issues include gas, diarrhea and constipation. Stomach issues are common when it comes to diet changes. Taking a product that helps control gas or something like Immodium will help. Adding in extra fiber can help with the constipation. If you are lactose intolerant, you may have more problems with these things.

Because you are in a fat burning state, you might also have some bad breath. Using a product like Listerine strips and making sure that you brush your teeth and tongue really well can help with that. You can also chew up to 5 pieces of sugar free gum or mints to help.

Any change in diet can possibly mess up a woman’s menstrual cycle. Changing what hormones you consume will of course change the levels of and types of hormones being stored in your body. Your OB-GYN will be able to help you with these changes and may be able to give you advice regarding supplements you can take so that you can get adjusted and more comfortable faster.

Some people have experienced hair loss. You can take supplements like Biotin to help stop that loss, and drink more water. You should be drinking at least 64 ounces a day.

In the rare case that any of these side effects becomes severe or unbearable, you should take a break from Medifast immediately. Go to see your physician as soon as possible and allow medical experts to assist you in finding out why you are having a bad reaction and then how you can eliminate the problem. Do not return to your Medifast diet until you have the green light from your primary doctor.